North Carolina, 2010Damaging Winds in North Carolina, June 21, 2010
June 21, 2010 · NWS RNK · 16 events in 2 counties and zones
A weakening complex of thunderstorms moved across northwest North Carolina during the evening hours of the 21st. The system was still strong enough to produce widespread wind damage in Surry County before it dissipated when entering the Piedmont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening complex of thunderstorms moved across northwest North Carolina during the evening hours of the 21st. The system was still strong enough to produce widespread wind damage in Surry County before it dissipated when entering the Piedmont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 21, 4:17 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 4:17 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT MON JUN 21 2010
.SYNOPSIS...
A STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS GRIP OVER MUCH OF
THE SOUTHERN HALF OF THE NATION FOR THE NEXT SEVERAL
DAYS. THIS WILL KEEP THE FORECAST AREA HOT AND MAINLY DRY.
HOWEVER...THE UPPER RIDGE IS EXPECTED TO GRADUALLY WEAKEN THROUGH
THE WEEK...ALLOWING AN INCREASING CHANCE FOR A COOL FRONT AND
ASSOCIATED SHOWER AND THUNDERSTORM ACTIVITY TO AFFECT THE REGION.
&&
.NEAR TERM /THROUGH TUESDAY/...
QUICK UPDATE TO RAISE POPS TO HIGH CHANCE ACROSS SE WVA AND FAR
WESTERN VA FOR LEADING EDGE OF MCS APPROACHING FROM THE NW. ALTHO
MESO ANALYSIS SHOWS FADING SUPPORT...MOMENTUM AND COLD POOL ALOFT
LIKELY TO KEEP THE BAND OF STORMS GOING A BIT LONGER. ALSO OUTFLOW
MAY DEVELOP STRONGER CELLS AHEAD OF THE MAIN BAND SO MAY HAVE TO
EXTEND POPS FARTHER SE INTO NW NC IF TRENDS CONTINUE.
PREVIOUS DISCUSSION BELOW...
MAIN FCST ISSUE IN THE SHORT TERM IS THE UPSTREAM MCS MOVG INTO
ERN KY AT THIS TIME. THE MEAN WIND FAVORS BRINGING THE
SHOWERS/TSTMS INTO THE FAR WESTERN CWA...WHILE THE STRONGEST
INSTABILITY REMAINS WELL WEST OF THE CWA. THE 12Z OP NAM BRINGS
THE CONVECTION TO THE SW MTNS OF VA AND NRN MTNS OF NC...AND SO
DOES OUR LOCAL 15Z RUN WRF-ARW MODEL...IN THE 6 PM TO 900 PM TIME
FRAME. THE AIRMASS REMAINS VERY WARM AND FAIRLY DRY OVER MOST OF THE
CWA. HAVE DECIDED TO ADD IN A SLIGHT CHC POP AT THIS TIME...
THINKING THAT THE CONVECTION WILL LIKELY STAY WEST OF THE CWA WITH
THE BETTER INSTABILITY. SHOULD BE ANOTHER WARM NIGHT...BUT WITH
DECENT RADIATIONAL COOLING...SO HAVE KEPT LOWS CLOSER TO THE
COOLER MAV GUIDANCE AND ADDED IN FOG TO THE MTN VALLEYS.
FOR TUESDAY...THE AIRMASS BECOMES MORE UNSTABLE IN THE WAKE OF
THIS EVENINGS MCS. THE WARMER TEMPS AROUND 700 MBS DROP SOME AND
WE LOSE OUR STRONG MID LEVEL CAP. LOW LEVEL FLOW REMAIN WEAK...BUT
IS WESTERLY INTO THE MTNS...AND SOUTH OR SOUTHWEST EAST OF THE
MTNS...PROVIDING SOME CONVERGENCE ALONG THE BLUE RIDGE. IN
ADDITION...ALL MODELS HAVE A SHORT WAVE MOVG THRU THE OHIO VALLEY
AND CENTRAL APPLNS TUE AFTERNOON...AND THE TAIL END OF THIS
FEATURE MAY HELP ORGANIZE TSTMS ACROSS THE NRN CWA. HAVE RAISED
POPS TO LOW CHC FOR TUE AFT FROM THE BLUE RIDGE WESTWARD INTO THE
MTNS. WILL BE ANOTHER HOT DAY...WITH TEMPS EVEN WARMER THAN TODAY.
GUIDANCE SUGGESTS BLF BLF WILL HAVE A GOOD CHC TO REACH 90...WHICH
WOULD TIE THEIR RECORD. ALL OTHER RECORDS LOOK OUT OF REACH. SEE
CLIMATE SECTION BELOW FOR RECORD HIGHS TUE. FINALLY...WILL ISSUE
AN AIR QUALITY ALERT FOR THE NE PIEDMONT OF NC FOR TUE.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
SHORTWAVE GOES BY JUST NORTH OF THE COUNTY WARNING AREA WHICH WILL
RESULT IN LINGERING SHOWERS/THUNDERSTORMS FOR SOUTHEAST WEST
VIRGINIA AND THE ALLEGHANY HIGHLANDS TUESDAY NIGHT. AT THIS
TIME...HAVE MAINTAINED THE SLIGHT CHANCE POPS EARLY TUESDAY NIGHT AS
EXPECT THE COVERAGE AREA TO STAY SMALL. PRECIP CHANCES WILL INCREASE
THROUGH THURSDAY AFTERNOON TO LATE EVENING AS A SHORTWAVE TROUGH
APPROACHES THE AREA. WILL HAVE MAINLY AFTERNOON AND EVENING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINOUS
AREAS THROUGH WEDNESDAY WITH GREATER COVERAGE FOR THURSDAY.
MAX TEMPERATURES EACH DAY WILL BE MAINLY THE MID TO UPPER 80S IN THE
MOUNTAINS AND LOW TO MID 90S EAST OF THE BLUE RIDGE. LOWS WILL RANGE
FROM THE LOW TO MID 60S WEST TO UPPER 60S TO NEAR 70 EAST.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
CLOSED UPPER LOW SLOWLY PUSHES EAST BUT BEGINS TO BREAK DOWN BY
LATE WEEK AS MORE SHORTWAVE ENERGY CROSSES THE GREAT LAKES. THIS
WILL ALLOW A COLD FRONT TO PUSH TOWARDS THE FORECAST AREA. VERY
LITTLE CHANGES TO THE LONG TERM FORECAST AS THE MODELS CONTINUE TO
DISAGREE ON STRENGTH AND TIMING OF THE COLD FRONT. CONTINUE
VARYING SLIGHT CHANCE TO CHANCE POPS EACH DAY THROUGH THE WEEKEND.
PWATS ARE STILL PROGGED TO BE CLOSE TO 2 INCHES AND AT THIS
TIME...EXPECT BEST CONVECTION TO BE AROUND THE FRIDAY AFTERNOON
TIME FRAME.
TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMS THROUGH THE PERIOD.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE AT THE SURFACE AND LOFT WILL BRING LIGHT SFC WINDS
AND SCT TO OCNL BKN CLOUDS THIS AFTERNOON- ANY CIGS >4000 FT. WITH
LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT...THINK THERE WILL BE
FAIRLY WIDESPREAD GROUND FOG...WHICH WILL LIKELY BRING MVFR VSBYS
TO ALL TAF SITES EXCEPT FOR ROA. LWB WILL LIKELY SEE VLIFR RIVER
FOG. FOG SHOULD BE SHALLOW ENOUGH THAT IT WILL LIFT BY 13 OR 14Z.
BEYOND 24 HOURS...PREDOMINANTLY VFR WEATHER WITH UNRESTRICTED
CONDITIONS ARE EXPECTED AT ALL BLACKSBURG TERMINAL FORECAST SITES
(KROA...KLYH...KDAN...KBLF...KLWB) THROUGH THE UPCOMING
WEEK...WITH THE EXCEPTION OF A BRIEF PERIOD OF LOCALIZED LATE
NIGHT/EARLY MORNING FOG. IN ADDITION...THERE WILL ALSO BE A LOW
THREAT FOR BRIEF RESTRICTIONS IN VICINITY OF ISOLATED TO
SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS THROUGH
THE PERIOD.
&&
.CLIMATE...
RECORD HIGHS FOR 6/22
ROANOKE...99/1933
LYNCHBURG...100/1933
DANVILLE...98/1981
BLACKSBURG...93/1964
BLUEFIELD...90/1988
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JH/JJ
SHORT TERM...REB
LONG TERM...REB
AVIATION...JJ
CLIMATE...
Hazardous weather outlook, Jun 21, 4:34 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT MON JUN 21 2010
VAZ018>020-022>024-034-035-045>047-222145-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
534 PM EDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-222145-
STOKES-ROCKINGHAM-CASWELL-
534 PM EDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AN AIR QUALITY ALERT IS IN EFFECT FOR TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-019-020-VAZ013-014-016-017-032-033-043-044-058-059-222145-
SURRY-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-FLOYD-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
534 PM EDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EARLY EVENING. THE THREAT WILL BE DAMAGING WINDS GUSTS AND
LARGE HAIL IN A FEW STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-222145-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-
MERCER-SUMMERS-MONROE-GREENBRIER-
534 PM EDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS COULD
OCCUR THROUGH EARLY THIS EVENING. SOME OF THE STORMS WILL ALSO
PRODUCE VERY HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EARLY EVENING. THE THREAT WILL BE DAMAGING WINDS GUSTS AND
LARGE HAIL IN A FEW STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 4:37 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON JUN 21 2010
VAZ007-009-212230-
SMYTH VA-TAZEWELL VA-
537 PM EDT MON JUN 21 2010
...SCATTERED THUNDERSTORMS WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 535 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHEAST OF HURLEY TO 31 MILES SOUTHWEST OF HURLEY...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR JEWELL RIDGE AROUND 600 PM...AMONATE AROUND
615 PM AND TAZEWELL AROUND 630 PM.
LAT...LON 3719 8183 3720 8178 3725 8173 3721 8167
3721 8154 3725 8150 3706 8140 3704 8146
3692 8147 3684 8175 3692 8183 3694 8183
3698 8178 3706 8184 3710 8189 3714 8191Special weather statement, Jun 21, 5:02 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT MON JUN 21 2010
VAZ010-WVZ042-212230-
BLAND VA-MERCER WV-
602 PM EDT MON JUN 21 2010
...A STRONG THUNDERSTORM WILL AFFECT BLAND AND MERCER COUNTIES...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLEAR FORK AROUND 615 PM AND ROCKY GAP AROUND
630 PM.
LAT...LON 3741 8132 3742 8129 3745 8130 3752 8121
3760 8116 3760 8113 3730 8092 3730 8098
3728 8100 3723 8095 3708 8107 3722 8125
3724 8122 3729 8131 3735 8136Special weather statement, Jun 21, 5:29 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT MON JUN 21 2010
VAZ010-011-013-WVZ042-212315-
BLAND VA-GILES VA-MERCER WV-PULASKI VA-
629 PM EDT MON JUN 21 2010
...A LINE OF THUNDERSTORMS WILL AFFECT BLAND...GILES...MERCER AND
PULASKI COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MATOAKA...
MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MERCER COUNTY AIRPORT AROUND 645 PM...BASTIAN
AROUND 700 PM AND BLAND AROUND 715 PM.
LAT...LON 3754 8115 3710 8078 3706 8091 3706 8100
3702 8111 3704 8115 3722 8128 3724 8122
3728 8130 3735 8136Special weather statement, Jun 21, 5:32 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT MON JUN 21 2010
VAZ007-009-212315-
SMYTH VA-TAZEWELL VA-
632 PM EDT MON JUN 21 2010
...A LINE OF THUNDERSTORMS WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 628 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF SALTVILLE TO 7 MILES NORTH OF ABINGDON...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BROADFORD AROUND 645 PM...MARION AROUND 700
PM AND THOMAS BRIDGE AROUND 715 PM.
LAT...LON 3694 8183 3697 8178 3702 8180 3702 8160
3676 8135 3671 8147 3671 8154 3668 8153
3664 8163 3679 8170 3692 8183Special weather statement, Jun 21, 5:54 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON JUN 21 2010
NCZ001-018-220000-
ASHE NC-WATAUGA NC-
654 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORMS WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 649 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF MOUNTAIN CITY TO 21 MILES WEST OF MOUNTAIN CITY...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ASHLAND AROUND 715 PM...FLEETWOOD AROUND
730 PM AND CASCADE FALLS AROUND 745 PM.
LAT...LON 3634 8183 3634 8172 3636 8175 3641 8175
3648 8171 3653 8171 3654 8170 3628 8141
3623 8147 3617 8146 3611 8155 3610 8181
3616 8183 3621 8191 3627 8190 3630 8191Special weather statement, Jun 21, 6:22 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON JUN 21 2010
NCZ001-002-VAZ009-015-220000-
ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-
722 PM EDT MON JUN 21 2010
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND
SMYTH COUNTIES...
AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TROUTDALE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR RUGBY AROUND 730 PM...GRASSY CREEK AROUND 745
PM AND SCOTTVILLE AROUND 800 PM.
LAT...LON 3651 8116 3641 8141 3675 8162 3683 8140
Thunderstorm Wind, Watauga
- When
- June 21, 6:27 PM EST
- Where
- Watauga County, Vilas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.250, -81.770
Trees were blown down at the intersection of Sherwood Road and Walls Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:00 PM EST
- Where
- Surry County, 0.56 mi E of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.610
A tree was blown down at 1401 North Main Street. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:03 PM EST
- Where
- Surry County, 0.56 mi E of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.610
A tree was blown down causing a fire at the intersection of Old Buck Shoals Road and South Main Street. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:04 PM EST
- Where
- Surry County, 0.98 mi NE of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.511, -80.609
A large tree was blown down on N. Main Street.
Thunderstorm Wind, Surry
- When
- June 21, 8:05 PM EST
- Where
- Surry County, 1.57 mi ENE of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.506, -80.593
A tree was blown down at the intersection of East Pine Street and Luther Ridge Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:07 PM EST
- Where
- Surry County, 0.56 mi E of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.610
A tree was blown down at the intersection of Wards Gap Road and Myers Drive. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:10 PM EST
- Where
- Surry County, 1.72 mi NW of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.517, -80.573
A tree was blown down at the intersection of Mcbride Road and Stanley Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:15 PM EST
- Where
- Surry County, 0.56 mi E of Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.610
A tree and power lines were down at 2241 South Main Street. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:20 PM EST
- Where
- Surry County, 1.56 mi ESE of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.523, -80.573
Trees were blown down at 445 McBride Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:20 PM EST
- Where
- Surry County, 0.56 mi E of Mt Airy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.610
Trees and power lines were down at Riverside Drive and Jackson Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:20 PM EST
- Where
- Surry County, 1.39 mi NW of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.512, -80.570
A tree was blown down on East Pine Street near McBride Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:25 PM EST
- Where
- Surry County, 0.89 mi SW of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.490, -80.560
A tree was blown down On Poteat Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:30 PM EST
- Where
- Surry County, 0.89 mi SW of Flat Rock
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.490, -80.560
Trees and power lines were down at 112 Ezra Trail. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:30 PM EST
- Where
- Surry County, 1.77 mi SE of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.510, -80.580
A tree was blown down at the intersection of Eaton Street and Linville Road. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:30 PM EST
- Where
- Surry County, 1.7 mi ESE of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.517, -80.574
Trees and power lines down along with fire at Slate Road and McBride Road intersection. Damage amounts are estimated.
Thunderstorm Wind, Surry
- When
- June 21, 8:30 PM EST
- Where
- Surry County, 1.12 mi WNW of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.506, -80.569
Tree down on power line with minor fire at 236 Southview Street. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 21, 201015 injured · $22 million · EF2 · 24 events
- Tornado and Hail in Colorado, June 21, 2010$22 million · EF1 · 10 events
- Tornadoes and Flash Flood in Montana, June 21 to 22, 2010$313,000 · EF2 · 25 events
- Heat in Louisiana, June 21, 20101 death · 1 event
- Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010$3.7 million · EF0 · 23 events
- Tornadoes and Flash Flood in Illinois, June 21, 2010$962,000 · EF0 · 18 events
- Damaging Winds in South Dakota, June 21, 2010$750,000 · 74 kt wind · 5 events
- Tornado and Flash Flood in Kansas, June 21, 2010$212,000 · EF0 · 24 events
- Tornado and Damaging Winds in Michigan, June 21 to 22, 2010$520,000 · EF0 · 3 events
- Flood in Iowa, June 21, 2010$500,000 · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 21, 2010$165,000 · 55 kt wind · 22 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 2010$307,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240986, 240987, 240988, 246575, 240989, 240990, 240991, 240992, 240993, 240994, 241000, 240995, 240996, 240997, 241001, 241002.